Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 91, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at May 3, 2021, 6:55 PM PDT. It took effect at May 4, 2021, 1:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2021, 6:55 PM PDT (01:55 UTC)
- In effect from
- May 4, 2021, 1:00 AM PDT
- Expired
- May 4, 2021, 9:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
166 WHUS76 KSEW 040155 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 655 PM PDT Mon May 3 2021 PZZ131-132-041000- /O.CAN.KSEW.SC.Y.0090.000000T0000Z-210504T1600Z/ /O.NEW.KSEW.SC.Y.0091.210504T0800Z-210504T1600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 655 PM PDT Mon May 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 1 AM to 9 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
1 follow-up statement
939 WHUS76 KSEW 040902 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 202 AM PDT Tue May 4 2021 PZZ131-132-041600- /O.CON.KSEW.SC.Y.0091.000000T0000Z-210504T1600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 202 AM PDT Tue May 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 1 AM to 9 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at May 3, 3:08 PM PDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 3, 3:08 PM PDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
308 PM PDT Mon May 3 2021
.SYNOPSIS...A weak front will break up over Western Washington
this evening. The air mass will warm and dry Tuesday and
Wednesday as an upper ridge shifts over the region. A stronger
frontal system will reach the area Thursday and a cool upper
trough will shift over the Pacific Northwest Friday. The trough
will move inland and weaken over the weekend.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY/...A weak front will break
up over the area this evening with shower activity tapering off
overnight--although a few showers might hang on in the PSCZ til
around daybreak. High pressure will build into the area with
clearing Tuesday afternoon. Wednesday will be sunny and warmer
under an upper ridge--the nicest day of the week. On Thursday a
pretty decent frontal system will arrive so expect cool, wet and
maybe some breezy weather at times into the end of the week. 19
.LONG TERM /FRIDAY THROUGH MONDAY/...Behind the frontal system on
Thursday there will be a cool showery upper trough for Friday.
With cool air aloft, maybe we will wring out a thunderstorm or
two out of the unstable air mass. Highs on Friday will only the in
the mid and upper 50s. The showers will taper off for the weekend
as the trough shifts inland and weakens--and pretty decent spring
weather is possible as we get into early next week. For Sunday and
Monday forecast highs are in the 60s and forecast lows are in the
40s which is pretty typical for May. 19
&&
.AVIATION...A frontal system continues to move into the area
this afternoon. This is resulting in mostly MVFR conditions
throughout the area due to ceilings between 2000-3000 feet. As the
rain showers move over terminals there have been periods of MVFR
as a result of decreased visibility. Showers moving through the
area are light. Winds will remain south/southwesterly ahead of
this front but are expected to become more westerly starting
around 0600 UTC. With this transition to more westerly winds there
the Puget Sound Convergence Zone will likely set up. Resulting in
some additional showers between KPAE and KSEA. West winds and
will continue into Tuesday morning before becoming northerly by
afternoon.
KSEA...Showers moving into the area this afternoon and will
continue into tonight. MVFR conditions are expected to remain in
place, although there is the chance for some brief periods of IFR
as slightly heavier showers move over the area. Southwest winds
expected to continue through tonight before becoming westerly.
Westerly winds will likely set up the PSCZ and could bring
additional showers to the area. The zone is expected to stay north
of the airport. Winds will become northerly late Tuesday morning.
Butwin
&&
.MARINE...A weak frontal system continues to move over the area
waters this afternoon resulting in some light rain showers. As
this system passes winds will become westerly, resulting in a
slight push through the Strait of Juan de Fuca. A small craft
advisory remains in place through Tuesday morning for this area.
We will begin to transition to offshore flow later Tuesday and
continue through Wednesday. A return to southwesterly winds is
expected Thursday as a frontal system approaches. As it stands
right now, this system is expected to be stronger and could
produce SCA level winds through much of the area waters. An active
pattern will continue into the weekend.
Butwin
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 9 AM PDT Tuesday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
&&
www.weather.gov/seattleNearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.